MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC XRL LARGE TORQUE LIMITING HANDLE; MISC, SURGICAL, ORTHO, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC XRL LARGE TORQUE LIMITING HANDLE; MISC, SURGICAL, ORTHO, INSTRUMENT
Model Number 03.807.358
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Occupation: j&j/synthes rep.A review of the device history record has been requested.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2019, during evaluation and testing at service and repair, an xrl large torque limiting handle was found to have failed in calibration.There was no patient nor procedure involvement.This complaint involves (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6- the xrl large limiting handle (p/n: 03.807.358,lot # 1125) was returned and received.Upon visual inspection, it was observed that the device showed no signs of damage.Functional test was performed on the returned device at service and repair.The highest torque of the device measured during calibration testing was 0.74 nm which was not within the specified torque range of the device of 0.75 nm - 1.0 nm.Hence, the torque test failed low.The customer reported during evaluation and testing at service and repair, an xrl large torque limiting handle was found to have failed in calibration.There was no patient nor procedure involvement.Torque test low is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.No dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint device failed in calibration test.The complaint condition is confirmed as the xrl large limiting handle (p/n: 03.807.358,lot # 1125) failed low in calibration test.There is no indication that a design or manufacturing issue has caused it and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 03.807.358 serial number: (b)(6).Manufacturing site: oberdorf release to warehouse date: 20.July 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
XRL LARGE TORQUE LIMITING HANDLE
Common Device Name
MISC, SURGICAL, ORTHO, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9009944
Report Number2939274-2019-60493
Device Sequence Number16709969
Product Code LXH
UDI-Device Identifier10705034723310
UDI-Public(01)10705034723310
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.807.358
Device Catalogue Number03.807.358
Device Lot Number1125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2019
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/18/2019
Patient Sequence Number1